Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 137, NWS Milwaukee, WI

July 25, 2005Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2005, 11:29 PM CDT for Sheboygan County, Wisconsin. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 11:29 PM CDT (04:29 UTC)
Expired
Jul 25, 2005, 11:47 PM CDT
In force
18 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 11:25 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 260429
SVRMKX
WIC117-260500-
/O.NEW.KMKX.SV.W.0137.050726T0429Z-050726T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1129 PM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL MIDNIGHT CDT

* AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SHEBOYGAN...AND
  MOVING NORTHEAST AT 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4380 8790 4364 8778 4369 8770 4389 8774

$$

KAPELA
2 follow-up statements
000 
WWUS53 KMKX 260434
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1134 PM CDT MON JUL 25 2005

WIC117-260500-
/O.CON.KMKX.SV.W.0137.000000T0000Z-050726T0500Z/
SHEBOYGAN-
1134 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR 
EASTERN SHEBOYGAN COUNTY...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHEBOYGAN...MOVING
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAVEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4380 8790 4364 8778 4369 8770 4389 8774

$$

HANSING
000 
WWUS53 KMKX 260447
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1146 PM CDT MON JUL 25 2005

WIC117-260456-
/O.CAN.KMKX.SV.W.0137.000000T0000Z-050726T0500Z/
SHEBOYGAN-
1146 PM CDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR SHEBOYGAN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4380 8790 4364 8778 4369 8770 4389 8774

$$

HANSING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:38 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 25, 9:38 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 PM CDT MON JUL 25 2005

.DISCUSSION...CURRENT MCS EVOLVING INTO HEAVY RAIN MAKER WITH TIME
AS PER SATELLITE LOOPS. PRECIPITABLE WATER VALUES 2-2.5 INCHES WILL
CONTINUE TO ADVECT ACROSS CWA OVERNIGHT...AS 500 MILLIBAR RIGHT REAR
JET TO PROVIDE TRIGGER TO KEEP CONVECTION ONGOING. EXPECT WIDESPREAD
1 TO 2 INCHES OF RAIN OVER MUCH OF CWA BY 12Z TUESDAY WITH SOME
LOCALLY HEAVIER AMOUNTS ACROSS MAINLY NORTHERN PORTIONS OF CWA. WHILE
MAIN RIVERS IN GOOD SHAPE AND CAN HANDLE DECENT RAIN AMOUNTS...FEEL
SMALLER CREEKS AND URBAN AREAS COULD BE PRONE FOR FLOODING
OVERNIGHT.

.MKX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TNGT ZNS
46..47..51..52..56>60..62>72.

&&

ZAJDEL
Hazardous weather outlook, Jul 25, 9:38 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-261000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
938 PM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT
THESE THUNDERSTORMS WILL BECOME SEVERE TONIGHT. THE SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS WITH A FEW TORNADOES POSSIBLE.
TORRENTIAL RAINFALL IN SOME OF THE STRONGER STORMS COULD PRODUCE
FLASH FLOODING OF LOW LYING AREAS...AND ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-261000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
938 PM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT
THESE THUNDERSTORMS WILL BECOME SEVERE TONIGHT. THE SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS WITH A FEW WATERSPOUTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

ZAJDEL

In the hours before

Special weather statement, Jul 25, 9:11 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
911 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260300-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
911 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING FOR
SOUTHERN WISCONSIN...

AN AREA OF THUNDERSTORMS ACROSS NORTHERN MARQUETTE...NORTHERN GREEN
LAKE...WESTERN FOND DU LAC...NORTHERN SHEBOYGAN...DODGE...
NORTHERN JEFFERSON...AND DANE COUNTIES WAS MOVING NORTHEAST AROUND 25
MPH. THESE STORMS WILL AFFECT THE CITIES OF SPRINGFIELD
CORNERS...BERLIN...BRANDON...BEAVER DAM...DANVILLE...SUN
PRAIRIE... AND BELLEVILLE BETWEEN 908 PM AND 930 PM. GUSTY WINDS UP
TO 35 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

AT 910 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS
BEGINNING TO PUSH INTO JUNEAU...ADAMS...RICHLAND...AND CRAWFORD
COUNTIES IN SOUTHWEST WISCONSIN. THIS LINE WAS PUSHING SOUTHEAST
AROUND 45 MPH AND HAS A HISTORY OF PRODUCING WIND DAMAGE. THESE
STORMS WILL BE CAPABLE OF DAMAGING WINDS...VIVID LIGHTNING...AND VERY
HEAVY RAINS. ONE TO TWO INCHES OF RAIN ARE LIKELY WITH THIS
LINE...WITH LOCALIZED AMOUNTS OF TWO TO FOUR INCHES POSSIBLE.

BORGHOFF
Special weather statement, Jul 25, 9:45 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260330-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
945 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING
FOR SOUTHERN WISCONSIN...

SCATTERED THUNDERSTORMS WERE LOCATED ACROSS AREAS NORTH OF
INTERSTATE 94...ESPECIALLY ACROSS DODGE AND FOND DU LAC COUNTIES.
THESE STORMS WERE MOVING NORTHEAST AROUND 25 MPH. GUSTY WINDS UP TO
35 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE POSSIBLE
WITH THESE STORMS.

AT 945 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING
FROM CENTRAL WISCONSIN TO CENTRAL IOWA WAS BEGINNING TO PUSH INTO
MARQUETTE AND SAUK COUNTIES IN SOUTH CENTRAL WISCONSIN. THIS LINE WAS
MOVING SOUTHEAST AROUND 45 MPH AND HAS A HISTORY OF PRODUCING WIND
DAMAGE. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS TO 70 MPH...
VIVID LIGHTNING...AND VERY HEAVY RAINS. ONE TO TWO INCHES OF RAIN ARE
LIKELY WITH THIS LINE...WITH LOCALIZED AMOUNTS OF TWO TO FOUR INCHES
POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY WITH THESE
STORMS.

BORGHOFF
Special weather statement, Jul 25, 10:30 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1030 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260415-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1030 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING
FOR SOUTHERN WISCONSIN...

AT 1030 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING
FROM CENTRAL WISCONSIN TO CENTRAL IOWA WAS PUSHING INTO GREEN LAKE...
COLUMBIA...AND IOWA COUNTIES IN SOUTH CENTRAL WISCONSIN. THE LINE
WAS MOVING SOUTHEAST AROUND 45 MPH.

THESE STORMS WILL REACH A LINE EXTENDING FROM CAMPBELLSPORT...TO
JUNEAU...TO THE MADISON METRO AREA...TO DARLINGTON BY 1115 PM
CDT. IF THEY HOLD TOGETHER...THEY WILL REACH A PORT WASHINGTON...TO
WAUKESHA...TO JANESVILLE LINE BY 1230 AM CDT. THESE STORMS HAVE A
HISTORY OF PRODUCING WIND DAMAGE. DAMAGING WINDS TO 65 MPH...VIVID
LIGHTNING...AND TORRENTIAL RAINS ARE POSSIBLE WITH ANY STORMS WITHIN
THIS LINE.

ONE TO TWO INCHES OF RAIN AND URBAN AND SMALL STREAM FLOODING ARE
LIKELY WITH THIS LINE. LOCALIZED RAINFALL AMOUNTS OF TWO TO FOUR
INCHES POSSIBLE WITHIN THE HEAVIEST CELLS.

BORGHOFF
Local storm report, Jul 25, 10:40 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1040 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             KINGSTON                43.70N 89.13W
07/25/2005  1.00 INCH        GREEN LAKE         WI   LAW ENFORCEMENT

&&

BORGHOFF
Local storm report, Jul 25, 10:45 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     BARABOO                 43.47N 89.74W
07/25/2005                   SAUK               WI   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

1024 PM     TSTM WND GST     SLINGER                 43.33N 88.29W
07/25/2005  60 MPH           WASHINGTON         WI   TRAINED SPOTTER

            CONSTRUCTION EQUIPMENT BLOWN OVER ON HIGHWAY 144. SOME
            TREES DOWN.

&&

BORGHOFF
Special weather statement, Jul 25, 11:15 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1115 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260500-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1115 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING
FOR SOUTHERN WISCONSIN...

AT 1115 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS
EXTENDING FROM SHEBOYGAN...TO BEAVER DAM...TO MOUNT HOREB...TO
DARLINGTON. THE LINE WAS MOVING SOUTHEAST AROUND 45 MPH.

THESE STORMS WILL REACH A LINE EXTENDING FROM PORT WASHINGTON...TO
SULLIVAN...TO JANESVILLE BY 1230 AM CDT. THEY SHOULD REACH THE
MILWAUKEE METRO AREA BETWEEN 1245 AM CDT AND 100 AM CDT. THESE STORMS
HAVE A HISTORY OF PRODUCING TREE AND POWERLINE DAMAGE ACROSS
SOUTHWEST WISCONSIN. EXPECT THE POSSIBILITY OF DAMAGING WINDS TO 60
MPH...HAIL TO 1 INCH IN DIAMETER...VIVID LIGHTNING...AND TORRENTIAL
RAINS WITH ANY STORMS WITHIN THIS LINE.

ONE TO TWO INCHES OF RAIN AND URBAN AND SMALL STREAM FLOODING ARE
LIKELY AS THIS ACTIVITY PUSHES THROUGH ANY GIVEN AREA. LOCALIZED
RAINFALL AMOUNTS UP TO THREE INCHES ARE POSSIBLE WITHIN THE
HEAVIEST CELLS.

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:12 PM CDTSevere Thunderstorm WarningMKXSauk78 min
Jul 25, 10:00 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette75 min
Jul 25, 10:11 PM CDTSevere Thunderstorm WarningMKXGreen Lake46 min
Jul 25, 10:28 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk44 min
Jul 25, 10:33 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac72 min
Jul 25, 10:46 PM CDTSevere Thunderstorm WarningMKXDane74 min
Jul 25, 11:00 PM CDTSpecial Marine WarningMKX90 min
Jul 25, 11:14 PM CDTSevere Thunderstorm WarningMKXColumbia31 min
Jul 25, 11:22 PM CDTSevere Thunderstorm WarningMKXWashington53 min
Jul 26, 12:14 AM CDTSpecial Marine WarningMKX91 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.